Periodic orbits, externals rays and the Mandelbrot set: an expository account
Géométrie complexe et systèmes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995, Astérisque, no. 261 (2000), pp. 277-333.
@incollection{AST_2000__261__277_0,
     author = {Milnor, John},
     title = {Periodic orbits, externals rays and the {Mandelbrot} set: an expository account},
     booktitle = {G\'eom\'etrie complexe et syst\`emes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995},
     editor = {Flexor Marguerite and Sentenac Pierrette and Yoccoz Jean-Christophe},
     series = {Ast\'erisque},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {261},
     year = {2000},
     zbl = {0941.30016},
     mrnumber = {1755445},
     language = {en},
     url = {http://www.numdam.org/item/AST_2000__261__277_0/}
}
TY  - CHAP
AU  - Milnor, John
TI  - Periodic orbits, externals rays and the Mandelbrot set: an expository account
BT  - Géométrie complexe et systèmes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995
ED  - Flexor Marguerite
ED  - Sentenac Pierrette
ED  - Yoccoz Jean-Christophe
T3  - Astérisque
PY  - 2000
DA  - 2000///
IS  - 261
PB  - Société mathématique de France
UR  - http://www.numdam.org/item/AST_2000__261__277_0/
UR  - https://zbmath.org/?q=an%3A0941.30016
UR  - https://www.ams.org/mathscinet-getitem?mr=1755445
LA  - en
ID  - AST_2000__261__277_0
ER  - 
%0 Book Section
%A Milnor, John
%T Periodic orbits, externals rays and the Mandelbrot set: an expository account
%B Géométrie complexe et systèmes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995
%E Flexor Marguerite
%E Sentenac Pierrette
%E Yoccoz Jean-Christophe
%S Astérisque
%D 2000
%N 261
%I Société mathématique de France
%G en
%F AST_2000__261__277_0
Milnor, John. Periodic orbits, externals rays and the Mandelbrot set: an expository account, in Géométrie complexe et systèmes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995, Astérisque, no. 261 (2000), pp. 277-333. http://www.numdam.org/item/AST_2000__261__277_0/

[A] P. Atela, Bifurcations of dynamic rays in complex polynomials of degree two, Ergod. Th. Dynam. Sys. 12 (1992) 401-423. | DOI | MR | Zbl

[Be] A. Beardon, "Iteration of Rational Functions", Springer 1991. | MR | Zbl

[BFH] B. Bielefeld, Y. Fisher and J. Hubbard, The classification of critically preperiodic polynomials as dynamical systems, Jour. AMS 5 (1992) 721-762. | MR | Zbl

[Bou] T. Bousch, Sur quelques problèmes de la dynamique holomorphique, Thèse, Université de Paris-Sud (1992).

[Boy1] P. Boyland, An analog of Sharkovski's theorem for twist maps, Comtemp. Math. 81 (1988) 119-133. | MR | Zbl

[Boy2] P. Boyland, Topological methods in surface dynamics, Topology and its Applications 58 (1994) 223-298. | DOI | MR | Zbl

[Br] B. Branner, The Mandelbrot set, pp. 75-105 of "Chaos and Fractals, the Mathematics behind the Computer Graphics", Proc. Symp. Appl. Math 39, AMS 1989. | DOI | MR

[CG] L. Carleson and T. Gamelin, "Complex Dynamics", Springer 1993. | DOI | MR | Zbl

[CM] P. Cvitanović and J. Myrheim, Complex universality, Comm. Math. Phys. 121 (1989) 225-254. | DOI | MR | Zbl

[D1] A. Douady, Systèmes dynamiques holomorphes, Séminaire Bourbaki, 35e année 1982-83, n° 599; Astérisque 105-106 (1983) 39-63. | EuDML | Numdam | MR | Zbl

[D2] A. Douady, Julia sets and the Mandelbrot set, pp. 161-173 of "The Beauty of Fractals", edit. Peitgen and Richter, Springer (1986) | DOI | MR

[D3] A. Douady, Algorithms for computing angles in the Mandelbrot set, pp. 155-168 of "Chaotic Dynamics and Fractals", ed. Barnsley & Demko, Acad. Press (1986) | DOI | MR | Zbl

[D4] A. Douady, Chirurgie sur les applications holomorphes, Proc. Int. Cong. Math. Berkeley, A.M.S. (1987) 724-738. | MR | Zbl

[D5] A. Douady, Descriptions of compact sets in , pp. 429-465 of " Topological Methods in Modern Mathematics", Publish or Perish, Houston (1992) | MR | Zbl

[DH1] A. Douady and J. Hubbard, Itération des polynômes quadratiques complexes, Comptes Rendus Acad. Sci. Paris 294 (1982) 123-126. | MR | Zbl

[DH2] A. Douady and J. Hubbard, Étude dynamique des polynômes complexes, Publications Math. d'Orsay 84-02 (1984) (première partie) | MR | Zbl

A. Douady and J. Hubbard, Étude dynamique des polynômes complexes, Publications Math. d'Orsay 85-04 (1985) (deuxième partie). | Zbl

[DH3] A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. Ec. Norm. Sup. (Paris) 18 (1985) 287-343. | DOI | EuDML | Numdam | MR | Zbl

[E] D. Eberlein, Rational Parameter Rays of Multibrot Sets, Diploma Thesis, Technische Universität München, in preparation

[G] L. Goldberg, Fixed points of polynomial maps, I, Ann. Scient. Ec. Norm. Sup., 4e série, 25 (1992) 679-685. | DOI | EuDML | Numdam | MR | Zbl

[GF] D. Giarrusso and Y. Fisher, A parametrization of the period 3 hyperbolic components of the Mandelbrot set, Proc. Amer. Math. Soc. 123 (1995) 3731-3737. | MR | Zbl

[GM] L. Goldberg and J. Milnor, Fixed points of polynomial maps, II, Ann. Scient. Ec. Norm. Sup., 4e série, 26 (1993) 51-98. | DOI | EuDML | Numdam | MR | Zbl

[Ha] P. Haïssinsky, Chirugie parabolique, Comptes Rendus Acad. Sci. Paris, 327 (1998) 195-198. | MR | Zbl

[Hu] J. Hubbard, Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz, pp. 467-511 and 375-378 of "Topological Methods in Modern Mathematics", Publish or Perish, Houston (1992) | MR | Zbl

[HS] J. Hubbard and D. Schleicher, The Spider Algorithm, "Complex Dynamics: the Mathematics Behind the Mandelbrot and Julia sets", pp. 155-180 of Proc. Symposia in Appl. Math. 49 AMS 1994. | MR | Zbl

[K] J. Kiwi, Rational Rays and Critical Portraits of Complex Polynomials, thesis, Stony Brook 1997; | MR

[K] J. Kiwi, Rational Rays and Critical Portraits of Complex Polynomials, thesis, Stony Brook IMS Preprint 1997 #15. | MR

[LS] E. Lau and D. Schleicher, Internal Addresses in the Mandelbrot Set and Irreducibility of Polynomials, Stony Brook IMS Preprint 1994 #19. | MR

[La] P. Lavaurs, Une description combinatoire de l'involution définie par M sur les rationnels à dénominateur impair, Comptes Rendus Acad. Sci. Paris (4) 303 (1986) 143-146. | MR | Zbl

[Le] G. Levin, On the complement of the Mandelbrot set, Israel J. Math. 88 (1984) 189-212. | DOI | MR | Zbl

[Lo] J. Los, On the forcing relation for surface homeomorphisms, preprint, Nice 1994. | Numdam | MR | Zbl

[Ly] M. Lyubich, Dynamics of quadratic polynomials, I, II, Acta Math. 178 (1997) 185-297. | DOI | MR | Zbl

[Mc] C. Mcmullen, "Complex Dynamics and Renormalization," Annals of Math. Studies 135, Princeton U. Press 1994. | MR | Zbl

[M1] J. Milnor, Self-similarity and hairiness in the Mandelbrot set, pp. 211-257 of "Computers in Geometry and Topology", edit. Tangora, Lect. Notes Pure Appl. Math. 114, Dekker 1989 (cf. p. 218 and §5). | MR | Zbl

[M2] J. Milnor, Dynamics in One Complex Variable: Introductory Lectures, Stony Brook IMS Preprint 1990 #5. | MR | Zbl

[M3] J. Milnor, Local Connectivity of Julia Sets: Expository Lectures, Stony Brook IMS Preprint 1992 #11 | MR | Zbl

[M4] J. Milnor, On cubic polynomials with periodic critical point, in preparation.

[PR] C. L. Petersen and G. Ryd, Convergence of rational rays in parameter space, preprint, Roskilde Univ. 1998. | MR | Zbl

[P] A. Poirier, On postcritically finite polynomials, parts I and II, Stony Brook IMS Preprint 1993 #5 and #7. | MR

[RS] J. Riedl and D. Schleicher, On the locus of crossed renormalization, Proceedings 1997 conference on holomorphic dynamics, Kyoto 1998. | MR | Zbl

[S1] D. Schleicher, Internal addresses in the Mandelbrot set and irreducibility of polynomials, Thesis, Cornell 1994. | MR

[S2] D. Schleicher, Rational external rays of the Mandelbrot set, to appear in Asterisque ; See also Stony Brook IMS Preprint 1997 #13. | MR

[S3] D. Schleicher, On fibers and local connectivity of Mandelbrot and Multibrot sets, Stony Brook IMS Preprint 1998 #13. | MR | Zbl

[Sh1] M. Shishikura, On the quasiconformal surgery of rational functions, Ann. Sci. École Norm. Sup. 20 (1987), 1-29. | DOI | EuDML | Numdam | MR | Zbl

[Sh2] M. Shishikura, The Hausdorff dimension of the boundary of the Mandelbrot set and Julia sets. Ann. of Math. 147 (1998), 225-267. | DOI | MR | Zbl

[Sø] D. Sørensen, Complex dynamical systems: rays and non-local connectivity, thesis, Techn. Univ. Denmark 1994.

[St] N. Steinmetz, "Rational Iteration", de Gruyter 1993. | DOI | MR | Zbl

[Ta] Tan Lei, Local properties of M at parabolic points, in preparation. | Zbl

[Th] W. Thurston, On the Geometry and Dynamics of Iterated Rational Maps, Preprint, Princeton University. | DOI | MR | Zbl